Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD at School

social troubles at school

My daughter is 7 years old with combined type adhd/anxiety. She is on 10 mg xr Ritalin in the morning along with Zoloft and in the afternoon we take 5 mg short acting Ritalin. My husband and I had a chance to spend time at school with my daughter this week and noticed she appears to be extremely over bearing on her classmates. She talks in silly voices and screams acting silly almost in their faces. She repeats herself over and over until someone responds .She kind of is like that at home as well.  I tried to talk to her about this without hurting her feelings, she cried and said I wish I didn’t act so crazy all the time. Anyone have any experience like this? is it too much medication too little??  Any suggestions are greatly appreciated

Replies

Hi. I feel for you. We are going through a very similar situation.  Our son is 13 and on 20 mg vyvanse once in the a.m. He is in the fourth month ofit and we are seeing the same issues that you are talking about it. He has become nasty and defensive beyond belief. He seems very unhappy and not like our happy go lucky son at all. This is so difficult. Does anyone out there have these issues? We need advice. Thank you

Posted by montezuma on Nov 03, 2013 at 9:21pm

Mental health meds (ADHD meds included) can have an array of side effects and affect each individual different. I know a lot of parents whose children take a stimulant and zoloft and have great success. We added zoloft to my son’s stimulant a few months ago to try to address his anxiety and the zoloft actually over-activated him. He has very hyperactive ADHD and adding zoloft was like his ADHD with NO meds plus 10 times more hyper. It was unbearable for him and everyone around him. This was a rare and little-known possible side effect for Zoloft that I really had to dig deep to find mention of.

I tell you this to say that one medication could be fighting the other. Or one medication could have this side effect for her. Speak with her prescribing doctor and try to make changes to her medication until this issue is resolved.

Poor kiddo! No kid wants to be the annoying one.

Penny
ADDconnect Moderator & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Nov 04, 2013 at 7:03pm

Hi lw51084, my daughter will be 10 in December.  But, when she was younger she had some social issues. She doesn’t have ADHD, but that doesn’t matter.  Is your daughter an only child? the reason I ask is that only child children are different in many ways, socially.  Second, does your daughter behave like this all the time at school?  The reason I ask is children behave differently at school when Mom & Dad are around.  They act differently when mom & dad aren’t around. I know my daughter if I went on a trip acted horrible when I was around. I’d complain to a parent and they said they also have that problem. But when they aren’t around their children act perfectly.  I can’t help you with the medication suggestion. But, have you consider having your daughter attend a socialization group. My daughter attended for 3 years and it has helped her deal with school issues and helped her learn to be and make friends and be herself and not try to be someone she’s not.  She use to go to school and want to be her friend.  Going to places with other children helps, watching but keep back helps.  I hope this helps? Lee

Posted by happynewyorker on Nov 04, 2013 at 10:03pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.